Structure of transitive valued binary relations

János C. Fodor, Marc Roubens

Research output: Contribution to journalArticle

35 Citations (Scopus)

Abstract

The paper is concerned with the transitivity property of valued binary relations. A general representation theorem is established for any T-transitive valued binary relation, where T is a left-continuous triangular norm. The study is carried out by using traces of valued binary relations. Some results that have already been cited in the literature are shown to be consequences of the representation theorem. Maximal T-transitive relations contained in a given relation are also investigated and a procedure is developed to construct them.

Original languageEnglish
Pages (from-to)71-94
Number of pages24
JournalMathematical Social Sciences
Volume30
Issue number1
DOIs
Publication statusPublished - Aug 1995

    Fingerprint

Keywords

  • Maximal transitive subrelations
  • Traces
  • Transitivity
  • Valued binary relations

ASJC Scopus subject areas

  • Sociology and Political Science
  • Social Sciences(all)
  • Psychology(all)
  • Statistics, Probability and Uncertainty

Cite this